MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545940
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) stone retrieval procedure performed on (b)(6) 2025.During the procedure, the balloon burst when the physician inflates the balloon.It was reported that no piece of the balloon detached inside the patient.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.H11: investigation results : the returned hurricane rx dilatation balloon was analyzed, and a visual and microscopic inspection found a longitudinal tear.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst cannot be confirmed.The balloon torn problem found could have been interpreted by the customer as the reported event of balloon burst.The results of the analysis performed on the returned device found that the longitudinal tear in the balloon is likely to have occurred due to factors encountered during the procedure, it can be due to excess pressure.These factors and interactions could influence the damage found in the balloon.Also, it is possible that interaction with any kind of a sharp surface during/previous the procedure could create friction on the balloon, causing the problem of torn longitudinal during the procedure.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21976136
Report Number3005099803-2025-01989
Device Sequence Number17960095
Product Code FGE
UDI-Device Identifier08714729283850
UDI-Public(01)08714729283850(17)260516(10)34045010
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Model NumberM00545940
Device Catalogue NumberM00545940
Device Lot Number0034045010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown